Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 397, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2006, 3:19 PM CDT for Cumberland County, Metcalfe County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 18, 2006, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, KY, Metcalfe County, KY
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 182019
SVRLMK
KYC057-169-182100-
/O.NEW.KLMK.SV.W.0397.060818T2019Z-060818T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM CDT FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 400 PM CDT...
* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BEAUMONT...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF SUBTLE BY 325 PM CDT...
DUBRE BY 335 PM CDT...
MARROWBONE BY 345 PM CDT...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY... AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
LAT...LON 3696 8549 3690 8569 3679 8556 3678 8546
3690 8541
$$
SCHOTT2 follow-up statements
000
WWUS53 KLMK 182041
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT FRI AUG 18 2006
KYC057-169-182100-
/O.CON.KLMK.SV.W.0397.000000T0000Z-060818T2100Z/
METCALFE KY-CUMBERLAND KY-
339 PM CDT FRI AUG 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN CUMBERLAND AND SOUTHEASTERN METCALFE COUNTIES...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUBRE...RIGHT ALONG
THE METCALFE AND CUMBERLAND COUNTY LINE NEAR HIGHWAY 90...MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SUBTLE BY 345 PM CDT
MARROWBONE BY 350 PM CDT
LAT...LON 3696 8549 3690 8569 3679 8556 3678 8546
3690 8541
$$
SCHOTT000
WWUS53 KLMK 182057
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT FRI AUG 18 2006
KYC057-169-182105-
/O.EXP.KLMK.SV.W.0397.000000T0000Z-060818T2100Z/
METCALFE KY-CUMBERLAND KY-
355 PM CDT FRI AUG 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND AND
SOUTHEASTERN METCALFE COUNTIES EXPIRES AT 400 PM CDT...
HEAVY RAINFALL ACROSS THE REGION MAY CAUSE QUICK RISES IN STREAMS
AND PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS. STORMS LOOK
TO BE WEAKENING QUICKLY OVER THE LAST 5 MINUTES
LAT...LON 3696 8549 3690 8569 3679 8556 3678 8546
3690 8541
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:00 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 18, 2:00 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT FRI AUG 18 2006 .SHORT TERM (TONIGHT AND SATURDAY)... VERY WARM HUMID AIR MASS HAS LED TO SCT TSTM DVLPMT THIS AFTN ACRS MUCH OF FCST AREA. HOWEVER...THERE IS NO PRONOUNCED FORCING MECHANISMS AND TSTMS APPEAR THEY WILL STAY RELATIVELY UNORGANIZED WITHOUT ENOUGH CONVECTIVE COLD POOL MERGERS TO GENERATE ORGANIZED WIND THREAT. INSTEAD...WE ARE IN A MICROBURST TYPE PATTERN WHERE A FEW CELLS COULD PRODUCE ISOLATED WIND DAMAGE...ESPECIALLY WHERE ANY CELL MERGERS OCCUR THEREBY ENHANCING STORM STRENGTH AND SUBSEQUENT LOW-LVL OUTFLOW POTENTIAL. BRIEF VERY HEAVY RAINFALL AND C-G LIGHTNING STRIKES WILL ALSO OCCUR AS TSTMS DRIFT SLOWLY SEWD. SCT TSTMS WILL CONT THRU LATE AFTN AND INTO THIS EVNG. BUT THEN AS HEATING ENDS...LOW-LVL LAPSE RATES WILL DECREASE AND STORMS SHOULD GRADUALLY WEAKEN AND DISSIPATE LATER THIS EVENING. THEN THE QUESTION TURNS TO WHETHER ADDITIONAL TSTMS WILL OCCUR OVERNIGHT IN OUR AREA. GFS AND NAM-WRF BOTH INDICATE THAT A SHORTWAVE (CURRENTLY EVIDENT IN WATER VAPOR IMAGERY) WILL PUSH INTO THE OH VLY OVERNIGHT. AHEAD OF THIS FEATURE...A DECENT THERMAL RIDGE AXIS AND SOME WARM ADVECTION ARE PROGGED MAIN N AND W OF OUR FCST AREA...WHERE ADDITIONAL TSTMS/ MCS SHOULD OCCUR OVERNIGHT. GFS IS FASTER THAN NAM-WRF IN BRINGING THIS ACTIVITY ACRS S-CNTRL IND AND INTO N-CNTRL KY OVERNIGHT...THINK THE GFS MAY BE A BIT FAST. SO...WILL TRIM POPS OVERNIGHT MOST AREAS BUT BRING A RENEWED CHC OF TSTMS TO S-CNTRL IND BY DAYBREAK...WHICH IS ACTUALLY A LITTLE FASTER THAN NAM-WRF SUGGESTS. ON SATURDAY...STORMS PROPAGATING SEWD OVERNIGHT SHOULD MOVE INTO CNTRL KY. EXACT EVOLUTION AND STORM COVERAGE DIFFICULT TO PINPOINT AT THIS TIME. ANY OUTFLOW BNDRIES WILL ALSO HELP TRIGGER SCT CONVECTION SATURDAY AFTN OVER S-CNTRL KY. WITH ACTUAL FRONT REMINAING N OF OUR AREA...POTENTIAL ALSO EXISTS FOR SCT TSTMS DVLPG FARTHER N AFFECTING NRN FCST AREA DURING AFTN AND EVNG. AGAIN... ISOLATED STRONG WINDS AND BRIEF HEAVY RAINFALL WILL BE MAIN HAZARDS WITH STORMS. --TWF .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH MONDAY... DEFINITELY THE MOST CHALLENGING PERIOD OF THIS EXTENDED FORECAST. RECENT 12Z MODEL RUNS HAVE THROUGH SOME DOUBT INTO PREVIOUS DRY FORECAST FOR MONDAY. THE FORECAST UPPER AIR PATTERN SATURDAY NIGHT SHOWS ZONAL FLOW ACROSS OUR NORTHERN STATES WITH A FLAT PROGRESSIVE TROUGH MOVING ACROSS THE GREAT LAKES AREA. BOTH GFS AND NAM SHOW WEAK LOW PRESSURE NEAR OHIO JUST TO THE EAST OF THE UPPER WAVE. A BOUNDARY EXTENDING WEST OF THIS SURFACE LOW WILL SLOWLY MOVE SOUTH TOWARD THE OHIO RIVER BY SUNDAY MORNING AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. OCCASIONAL CONVECTION IS POSSIBLE NEAR THIS BOUNDARY OVERNIGHT SATURDAY AND DURING A PART OF SUNDAY. QUESTIONS ARISE THEN ABOUT SUNDAY NIGHT AND MONDAY...THE ORIENTATION OF SURFACE RIDGING TO OUR NORTHWEST HINTS THAT MOISTURE MAY NOT BE SO QUICK TO DIMINISH ACROSS OUR CWA SUNDAY NIGHT AND MONDAY. NAM IS MY PREFERRED MODEL...PUSHING MOISTURE FARTHER SOUTH INTO THE TENNESSEE VALLEY BY LATE SUNDAY. SHOULD THIS OCCUR...SUNDAY NIGHT AND MONDAY WILL REMAIN DRY. 12Z GFS IS AN OUTLIER AND IS A MARKED DEPARTURE FROM PREVIOUS RUNS. IT TRIES TO DEVELOP A WAVE ALONG THIS FRONT IN WESTERN KENTUCKY EARLY MONDAY AND BRINGS A SURFACE TROUGH ACROSS CENTRAL KENTUCKY EARLY TUESDAY. THIS SOLUTION MAY HAVE RESULTED FROM UPSTREAM CONVECTIVE FEEDBACK AND WILL BE DISCOUNTED. INTERESTINGLY ENOUGH...THE ECMWF...ALTHOUGH NOT PREDICTING THE INVERTED TROUGH...DOES MAINTAIN AMPLE MOISTURE ACROSS SOUTHERN KENTUCKY. EVEN THOUGH THE SURFACE FRONT WILL MOVE INTO TENNESSEE EARLY MONDAY...AIR NORTH OF THE FRONT IS ONLY SLIGHTLY COOLER AND DRIER...SO WE WILL NOT SEE ANY GREAT RELIEF FROM THE RECENT HUMID WEATHER. TUESDAY THROUGH FRIDAY... MODELS ARE IN GOOD AGREEMENT ABOUT THE UPPER AIR PATTERN. RIDGING ACROSS THE CENTRAL CONUS WILL AMPLIFY AND RETROGRADE BACK WEST TOWARDS THE NORTHERN ROCKIES. TROUGHING WILL SHARPEN ACROSS NEW ENGLAND...BRINGING DISTINCTLY COOLER WEATHER TO THE GREAT LAKES EASTWARD TO THE MID ATLANTIC. HIGH PRESSURE ACROSS ONTARIO WILL SLOWLY MOVE EAST THROUGH THE PERIOD. AT THIS POINT...THE COOL AIR MASS LOOKS TO JUST GRAZE THE LOWER OHIO VALLEY. EXPECT NEAR SEASONAL TEMPERATURES AND SLIGHTLY LOWER DEWPOINTS. GULF MOISTURE WILL BE DISPLACED JUST TO OUR SOUTH...LYING ALONG THE TENNESSEE VALLEY WESTWARD INTO THE SOUTHERN PLAINS. --JSD && .LMK WATCHES/WARNINGS/ADVISORIES... KY... IN... &&
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT FRI AUG 18 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 300 PM CDT FRI AUG 18 2006 /400 PM EDT FRI AUG 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING WILL CAUSE BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED STRONG WIND GUSTS. THUNDERSTORMS WILL GRADUALLY WEAKEN AND DISSIPATE AFTER SUNSET. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL INDIANA WELL AFTER MIDNIGHT WHICH ALSO COULD PRODUCE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS A COLD FRONT APPROACHES THE OUTLOOK AREA ON SATURDAY...SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED ON SATURDAY INTO SUNDAY. AT THIS TIME THE POTENTIAL FOR ORGANIZED SEVERE STORMS IS LOW...ALTHOUGH BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. JSD/TWF
In the hours before
Special weather statement, Aug 18, 1:35 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT FRI AUG 18 2006 KYZ077-078-081-082-181930- ADAIR-CLINTON-CUMBERLAND-RUSSELL- 135 PM CDT FRI AUG 18 2006 ...STRONG THUNDERSTORMS AFFECTING ADAIR...CLINTON...CUMBERLAND AND RUSSELL COUNTIES... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 9 MILES NORTHEAST OF BURKESVILLE...AND MOVING SOUTHEAST AT 10 TO 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES NORTHEAST OF ALBANY BY 230 PM CDT. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...AND YOU CAN HEAR THUNDER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR UPDATES. SCHOTT
Special weather statement, Aug 18, 1:57 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 257 PM EDT FRI AUG 18 2006 KYZ026-181945- OHIO- 157 PM CDT FRI AUG 18 2006 ...STRONG THUNDERSTORM AFFECTING OHIO COUNTY... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CENTRAL CITY...AND MOVING EAST AT 5 MPH. OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Special weather statement, Aug 18, 2:11 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 311 PM EDT FRI AUG 18 2006 KYZ028-029-038-045-053-182030- HARDIN KY-BULLITT KY-SPENCER KY-NELSON KY-LARUE KY- INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE 311 PM EDT FRI AUG 18 2006 ...STRONG STORMS WILL CONTINUE SOUTH OF LOUISVILLE... SCATTERED STRONG STORMS WILL CONTINUE THROUGH 330 PM CDT ACROSS HARDIN...NELSON...AND BULLITT COUNTIES. STORM COVERAGE WILL BE AROUND 30 PERCENT FOR THIS AREA...BUT SOME STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND GUSTS UP TO 40 MPH. THESE STORMS ARE MOVING SOUTHEAST AT 15 MPH. THE MOST CONCENTRATED AREA OF THUNDERSTORMS WILL MOVE BETWEEN BARDSTOWN...AND ELIZABETHTOWN...THROUGH 3 PM CDT JSD
Special weather statement, Aug 18, 3:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 401 PM EDT FRI AUG 18 2006 KYZ064-065-182045- GREEN-TAYLOR- 401 PM EDT FRI AUG 18 2006 ...STRONG THUNDERSTORMS MOVING NEAR THE GREEN AND TAYLOR COUNTYLINE... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF GREENSBURG...MOVING SOUTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES NORTHEAST OF GREENSBURG BY 320 PM CDT. NEAR CAMPBELLSVILLE BY 425 PM EDT. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Special weather statement, Aug 18, 3:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 409 PM EDT FRI AUG 18 2006 KYZ081-182100- CUMBERLAND- 309 PM CDT FRI AUG 18 2006 ...STRONG THUNDERSTORM AFFECTING CUMBERLAND COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BURKESVILLE...MOVING SOUTH AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.